MAUDE Adverse Event Report: ARTHREX INC. PINLOCK I SCREWDRIVER 3.5MM HEX 5.5MMX 14CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. PINLOCK I SCREWDRIVER 3.5MM HEX 5.5MMX 14CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1399
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the surgeon performed a procedure to remove a previously implanted screw.He inserted the k-wire through the screw and fitted the pinlock screwdriver to the screw.When he attempted to remove the screw, the tip of the driver became damaged.The tip of the driver remained on the screw and the surgeon was unable to remove the screw.At this time, the procedure was ended.Follow-up investigation: this was the removal procedure of an arthrex screw used in the acl reconstruction procedure that was performed 8 years ago.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the device's drive was broken-off and twisted.The device met all material specifications as received.Complainant's event typically caused by continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned, torquing while leveraging the device and/or using the incorrect screw with the driver (screw does not seat fully on the driver).This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
PINLOCK I SCREWDRIVER 3.5MM HEX 5.5MMX 14CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7070100
Report Number1220246-2017-00452
Device Sequence Number1260163
Product Code LXH
UDI-Device Identifier00888867015890
UDI-Public00888867015890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1399
Device Lot Number1498122024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;